Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 13, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jan 15, 2016, 4:27 PM EST. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2016, 4:27 PM EST (21:27 UTC)
- Expired
- Jan 15, 2016, 5:30 PM EST
- In force
- 63 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 45 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
756 WHUS52 KKEY 152127 SMWKEY GMZ043-044-053-054-073-074-152230- /O.NEW.KKEY.MA.W.0013.160115T2127Z-160115T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE KEY WEST FL 427 PM EST FRI JAN 15 2016 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SPECIAL MARINE WARNING FOR... HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL OUT 60 NM... * UNTIL 530 PM EST * AT 425 PM EST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS... CAPABLE OF PRODUCING WATERSPOUTS AND WINDS 40 KNOTS OR GREATER...LOCATED 7 NM SOUTHEAST OF AMERICAN SHOAL LIGHT TO WITHIN 5 NM SOUTH OF SOMBRERO KEY LIGHT...MOVING EAST AT 30 TO 35 KNOTS. * LOCATIONS IN THE WARNING INCLUDE... AMERICAN SHOAL LIGHT...WOOD'S WALL EAST CRACK...BIG PINE SHOAL... LOOE KEY LIGHT...PELICAN SHOAL AND SOMBRERO KEY LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL THREATENING WEATHER HAS PASSED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN KEY WEST AT 305-295-1316... OR TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077 TIME...MOT...LOC 2125Z 255DEG 38KT 2440 8144 $$ FUTTERMAN
2 follow-up statements
369 FZUS72 KKEY 152200 MWSKEY MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 500 PM EST FRI JAN 15 2016 GMZ043-044-053-054-073-074-152230- /O.CON.KKEY.MA.W.0013.000000T0000Z-160115T2230Z/ 500 PM EST FRI JAN 15 2016 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EST... FOR THE FOLLOWING AREAS... HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL OUT 60 NM... AT 457 PM EST...DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS... CAPABLE OF PRODUCING WATERSPOUTS...LOCATED 8 NM SOUTH OF SOMBRERO KEY LIGHT TO 8 NM SOUTH OF EAST TURTLE SHOAL LIGHT...MOVING EAST AT 30 TO 35 KNOTS. LOCATIONS IN THE WARNING INCLUDE... AMERICAN SHOAL LIGHT...WOOD'S WALL EAST CRACK...BIG PINE SHOAL...LOOE KEY LIGHT...PELICAN SHOAL AND SOMBRERO KEY LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL THREATENING WEATHER HAS PASSED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN KEY WEST AT 305-295-1316... OR TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077 TIME...MOT...LOC 2157Z 255DEG 38KT 2449 8108 $$ FUTTERMAN
587 FZUS72 KKEY 152217 MWSKEY MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 517 PM EST FRI JAN 15 2016 GMZ043-044-053-054-073-074-152225- /O.CAN.KKEY.MA.W.0013.000000T0000Z-160115T2230Z/ 517 PM EST FRI JAN 15 2016 ...THE SPECIAL MARINE WARNING IS CANCELLED... THE AFFECTED AREAS WERE... HAWK CHANNEL AND STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL OUT 60 NM... THE CLUSTERS HAVE HAVE MOVED OUT OF THE AREA. LAT...LON 2422 8162 2453 8165 2468 8084 2445 8077 TIME...MOT...LOC 2214Z 255DEG 38KT 2454 8087 $$ FUTTERMAN
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 15, 3:32 PM EST, 55 minutes earlier.
Area forecast discussion, Jan 15, 3:32 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
332 PM EST FRI JAN 15 2016
...STRONG SHOWERS AND THUNDERSTORMS THIS EVENING AND EARLY SUNDAY
MORNING...
.DISCUSSION...
CURRENTLY - A LOW PRESSURE SYSTEM ON THE CAROLINA COAST IS RACING
NORTHEASTWARD AWAY FROM THE FLORIDA KEYS. ASSOCIATED SQUALLS WITH A
FEW EMBEDDED THUNDERSTORMS ARE CURRENTLY RACING EASTWARD ACROSS THE
FLORIDA KEYS AND SURROUNDING WATERS. WIND GUSTS OF 40 TO 50 MILES
HAVE BEEN MEASURED...AND THERE HAVE BEEN REPORTS OF WATERSPOUTS WITH
SOME OF THE STRONGER CELLS.
FORECAST - AS THE LOW RACES OFF TO THE NORTHEAST...AND AWAY FROM THE
FLORIDA KEYS...THE SQUALLS WILL CONTINUE TO MOVE EASTWARD AND CLEAR
ALL KEYS WATERS THIS EVENING. RESIDENTS AND MARINERS SHOULD MONITOR
THE WEATHER FOR STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN KEY WEST. THE PRESSURE FIELD WILL ALSO FLATTEN AS
THE LOW DISTANCES ITSELF FROM THE KEYS...AND WINDS WILL COLLAPSE AS
THEY SHIFT WEST TO NORTHWEST. THE LACK OF ANY FOLLOWING HIGH WILL
RESULT IN THE WARM AND HUMID AIR REMAINING ACROSS THE KEYS...AND
SOGGY ABOVE NORMAL TEMPS WILL CONTINUE THIS WEEKEND.
ANOTHER GULF LOW WILL RACE EASTWARD ON SATURDAY...AND CROSS CENTRAL
FLORIDA INTO THE ATLANTIC AND SUNDAY. AS A RESULT...WINDS WILL AGAIN
STRENGTHEN OUT OF THE SOUTH EARLY SUNDAY MORNING. CONDITIONS WILL BE
FAVORABLE FOR FURTHER ROUNDS OF SHOWERS AND THUNDERSTORMS FROM LATE
SATURDAY NIGHT...INTO EARLY SUNDAY. SOME OF THESE THUNDERSTORMS MAY
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. WINDS WILL GRADUALLY
VEER WEST AND NORTHWEST SUNDAY...AND RELAX.
HIGH PRESSURE SYSTEMS BUILDING DOWN THE EASTERN UNITED STATES WILL
MAINTAIN GENTLE TO MODERATE NORTH TO NORTHEAST BREEZES FROM SUNDAY
NIGHT THROUGH MID WEEK. AS A RESULT...EXPECT SLIM TO NO RAIN
CHANCES...AND BELOW NORMAL TEMPERATURES.
&&
.MARINE...
SEVERAL BANDS OF SQUALLS WITH EMBEDDED THUNDERSTORMS...ASSOCIATED BY A
LOW LIFTING OUT ALONG THE ATLANTIC COAST...CONTINUES TO SPREAD
EASTWARD ACROSS FLORIDA KEYS WATERS THIS AFTERNOON. NUMEROUS MARINE
WARNINGS FOR STRONG WINDS AND WATERSPOUTS WILL LIKELY BE ISSUED
THROUGH THE LATE AFTERNOON AND EVENING HOURS. MEANWHILE...THE
BACKGROUND FLOW REMAINS 20 TO 25 KNOTS OUT OF THE SOUTHWEST...AND A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS. THE
ADVISORY WILL BE LOWERED TONIGHT...AS WINDS WILL COLLAPSE LATER IN
THE EVENING DUE TO THE LOWER PULLING FURTHER AWAY. ANOTHER LOW
PRESSURE SYSTEM IS EXPECTED TO MOVE FROM THE GULF OF MEXICO...ACROSS
CENTRAL FLORIDA...INTO THE ATLANTIC ON SUNDAY. AS A RESULT...ANOTHER
ROUND OF FRESH SOUTH TO SOUTHWEST WINDS...EXACERBATED BY SQUALLY
WEATHER...WILL AFFECT KEYS WATERS FROM LATE SATURDAY TO EARLY SUNDAY.
&&
.AVIATION...
SOUTHWEST WINDS WILL CONTINUE AT 15 TO 20 KNOTS WITH
GUSTS NEARING 30 KNOTS THROUGH EARLY TONIGHT. WINDS WILL TURN FROM
THE SOUTHWEST TO WEST TO NORTHWEST AROUND MIDNIGHT. PERIODS OF
MVFR/IFR CIGS AND VISIBILITIES ARE STILL EXPECTED THROUGH 16/03Z.
WINDS ARE EXPECTED TO DECREASE AFTERWARDS TO NEAR 10 KNOTS FROM THE
NORTH. LIGHT TO MODERATE RAIN WILL CONTINUE AS WELL AS THUNDERSTORMS
FOR BOTH EYW AND MTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 71 79 71 77 / 90 - 60 60
MARATHON 71 80 72 79 / 90 - 60 60
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY ALL KEYS WATERS
GMZ031>035-042>044-052>055-072>075.
&&
PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......BWC
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Jan 15, 5:37 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 537 AM EST FRI JAN 15 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 537 AM EST FRI JAN 15 2016 ...STRONG THUNDERSTORMS POSSIBLE TODAY AND EARLY SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY AS A LOW PRESSURE SYSTEM RAPIDLY PROGRESSES TO THE NORTHEAST UP THE SOUTHEAST COAST OF THE UNITED STATES. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE WIND GUSTS NEAR 50 MPH AND AN ISOLATED WATERSPOUT OR TORNADO. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE TO SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS NEAR 25 KNOTS AND GUSTY...SHIFTING TO WEST AND DECREASING TO NEAR 20 KNOTS THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS A LOW PRESSURE SYSTEM RAPIDLY PROGRESSES EASTWARD THROUGH THE NORTHERN GULF OF MEXICO. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE WIND GUSTS NEAR 55 MPH AND AN ISOLATED WATERSPOUT OR TORNADO. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY NIGHT AND SUNDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS SUNDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE FLORIDA KEYS NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/KEY. BS
In the hours before
Special weather statement, Jan 15, 12:57 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1257 PM EST FRI JAN 15 2016
FLC087-151845-
LOWER KEYS IN MONROE FL-
1257 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
145 PM EST...
AT 1257 PM EST...A STRONG THUNDERSTORM NEAR SUNSET KEY...OR NEAR
BOCA CHICA CHANNEL BRIDGE...WAS MOVING NORTHEAST AT 30 MPH.
WINDS NEAR 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOCA CHICA CHANNEL BRIDGE...BIG COPPITT KEY...BOCA CHICA...BAY
POINT...SHARK KEY...SUMMERLAND KEY...SADDLEBUNCH KEYS...UPPER
SUGARLOAF KEY...SUGARLOAF KEY AND CUDJOE KEY.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 1 AND 24.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.
LAT...LON 2460 8170 2460 8168 2463 8175 2463 8173
2460 8166 2461 8167 2465 8173 2461 8161
2467 8158 2468 8166 2467 8157 2476 8149
2469 8154 2465 8142 2455 8181
TIME...MOT...LOC 1757Z 240DEG 24KT 2453 8177
KNLocal storm report, Jan 15, 2:10 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
210 PM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND GST KEY WEST 24.56N 81.78W
01/15/2016 M48 MPH LOWER KEYS IN MONR FL OFFICIAL NWS OBS
THE WFO KEY WEST RSOIS MEASURED A THUNDERSTORM WIND GUST
OF 42 KNOTS...48 MPH.
0100 PM TSTM WND GST KEY WEST 24.56N 81.78W
01/15/2016 M43 MPH LOWER KEYS IN MONR FL ASOS
THE ASOS AT KEY WEST INTERNATIONAL AIRPORT MEASURED A
THUNDERSTORM WIND GUST OF 37 KNOTS...43 MPH.
&&
COTTRILLSpecial weather statement, Jan 15, 2:43 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
243 PM EST FRI JAN 15 2016
FLC087-152015-
UPPER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL-
243 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR UPPER KEYS AND MIDDLE KEYS IN
MONROE COUNTIES UNTIL 315 PM EST...
AT 241 PM EST...A STRONG THUNDERSTORM NEAR GRASSY KEY...OR NEAR
MARATHON...MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARATHON...EAST END OF CHANNEL 5 BRIDGE...CHANNEL 5 BRIDGE...EAST END
OF LONG KEY VIADUCT...LONG KEY VIADUCT...LOWER MATECUMBE KEY...CRAIG
KEY...DUCK KEY...LONG KEY AND CONCH KEY.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 52 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.
LAT...LON 2472 8107 2474 8104 2473 8104 2475 8096
2478 8093 2479 8088 2488 8069 2483 8076
2484 8077 2481 8080 2473 8100 2472 8102
2473 8103
TIME...MOT...LOC 1941Z 246DEG 27KT 2472 8098
KNSpecial weather statement, Jan 15, 3:15 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
315 PM EST FRI JAN 15 2016
FLC087-152100-
UPPER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL-
315 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR UPPER KEYS IN MONROE AND MIDDLE
KEYS IN MONROE COUNTIES UNTIL 400 PM EST...
AT 314 PM EST...A CLUSTER OF STRONG THUNDERSTORMS IS OVER THE EAST
END OF SEVEN MILE BRIDGE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARATHON...LONG KEY VIADUCT...WEST END OF CHANNEL 5 BRIDGE...EAST END
OF CHANNEL 5 BRIDGE...CHANNEL 5 BRIDGE...EAST END OF LONG KEY
VIADUCT...WEST END OF LONG KEY VIADUCT...CRAIG KEY...LONG KEY AND
DUCK KEY.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 47 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN KEY WEST.
&&
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.
LAT...LON 2471 8112 2474 8104 2473 8104 2474 8099
2490 8070 2481 8086 2488 8069 2486 8073
2483 8076 2484 8077 2481 8080 2472 8102
2471 8107 2470 8108 2469 8108 2469 8111
TIME...MOT...LOC 2014Z 258DEG 29KT 2470 8112
FUTTERMANLocal storm report, Jan 15, 4:13 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
413 PM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM WATER SPOUT 3 S ISLAMORADA 24.87N 80.64W
01/15/2016 GMZ042 FL TRAINED SPOTTER
LARGE WATERSPOUT TRAVELING EAST OBSERVED BY TRAINED
SPOTTER LASTING MORE THAN 10 MINUTES.
0247 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
01/15/2016 M50 MPH GMZ033 FL MESONET
A THUNDERSTORM WIND GUST OF 44 KNOTS...50 MPH WAS
MEASURED AT THE WEATHERFLOW MESONET OBSERVATION SITE AT
SMITH SHOAL LIGHT.
0300 PM TSTM WND GST CUDJOE KEY 24.67N 81.50W
01/15/2016 M41 MPH LOWER KEYS IN MONR FL CO-OP OBSERVER
A WIND GUST OF 36 KNOTS...41 MPH WAS MEASURED AT THE COOP
SITE CW0925 ON CUDJOE KEY.
&&
COTTRILLThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 11:38 AM EST | Special Marine Warning | KEY | 52 min | |
| Jan 15, 12:57 PM EST | Special Weather Statement | KEY | 48 min | |
| Jan 15, 1:00 PM EST | Special Marine Warning | KEY | 60 min | |
| Jan 15, 1:17 PM EST | Special Marine Warning | KEY | 58 min | |
| Jan 15, 1:31 PM EST | Special Marine Warning | KEY | 59 min | |
| Jan 15, 2:15 PM EST | Special Marine Warning | KEY | 60 min | |
| Jan 15, 2:37 PM EST | Special Marine Warning | KEY | 68 min | |
| Jan 15, 2:43 PM EST | Special Weather Statement | KEY | 32 min | |
| Jan 15, 2:53 PM EST | Special Marine Warning | KEY | 52 min | |
| Jan 15, 3:13 PM EST | Special Marine Warning | KEY | 62 min | |
| Jan 15, 3:15 PM EST | Special Weather Statement | KEY | 45 min | |
| Jan 15, 3:19 PM EST | Special Marine Warning | KEY | 56 min | |
| Jan 15, 3:28 PM EST | Tornado Warning | KEY | Monroe | 14 min |
| Jan 15, 3:53 PM EST | Special Marine Warning | KEY | 67 min | |
| Jan 15, 3:54 PM EST | Special Marine Warning | KEY | 66 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.